General Psychology Psychiatry Psychologists Thinkers Crib

Psycology » Psychiatry and psychotherapy » Drug and substance abuse » Dependence on tranquilizers

  1. Drug and substance abuse
  2. Opium addiction and treatment of opiate addiction
  3. Hashishism and treatment gashinizma
  4. Cocaine addiction and amphetamine addiction
  5. Dependence on tranquilizers

Abuse of tranquilizers - one of the most common forms of substance abuse, because these drugs are relatively easily available, prescribed by physicians of different specialties. Tranquilizers such as benzodiazepines, together with cardiovascular agents are widely used in the world as medicaments. Most often means abuse are seduksen, Relanium, sibazon, Ativan (lorazepam), radedorm (eunoktin, nitrazepam), phenazepam, clonazepam, elenium.

Clinical practice shows that the effectiveness of benzodiazepines with prolonged use decreases. This leads to the development of tolerance and "withdrawal", ie, a dependence of the main features - substance abuse.

Characteristic of addiction to benzodiazepines are circadian rhythm sleep - wakefulness with nocturnal awakenings and the inability to sleep without taking the next dose. The risk of physical dependence increases with long-term (more than six months) and taking drugs when used excessively high doses. Especially often addictive and development of withdrawal symptoms when canceling cause Ativan (lorazepam), alprozolam, clonazepam and diazepam (seduksen, Relanium, sibazon).

The clinical picture of substance abuse due to abuse of tranquilizers, is generally consistent with that of barbituric drug abuse, but the abuse of tranquilizers development of appropriate symptoms is slower, and the severity of affective disorders and the depth of intellectual-mental decline is not so pronounced. To achieve the initial euphoria patients take 4-5 tablets (20-25 mg), for example, or seduksena relaniuma. Euphoria is characterized by elevated mood, pleasant restlessness, constant quest for physical activity. This may decrease the clarity of perception of, difficult shifting attention, the rate of instantaneous reactions. Occasionally, some patients noted the appearance of a sense of weightlessness and even hovering above the ground. Externally, these patients resemble humans intoxicated - they disrupted coordination, gait uncertain with staggering, they are animated, chatty dizartrichna speech, a pale face, dilated pupils with sluggish reaction to light. Muscle tone of the lower limbs sharply reduced. This intoxication tranquilizers or sleeping ends gradually passes and is replaced by the state of lethargy, fatigue, physical exhaustion.

After three or four weeks after the start of systemic administration of tranquilizers previous dose not cause euphoria. Therefore, the amount of the drug received increases. Tolerance increases, all required large doses of tranquilizers, which makes diagnosis depends quite obvious.

Treatment aimed at the gradual abolition of tranquilizers in the hospital during detoxification (gemodez, glucose, vitamins), replace tranquilizers those that are not addictive (ataraxia, Stresa anksipar), sedatives or nootropics (Phenibutum, Pantogamum).

1

.

© 2008-2019 Psychology online.: en, es, de, fr, cz